Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 16, NWS Phoenix, AZ

August 31, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 31, 2015, 7:44 PM MST for Maricopa County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2015, 7:44 PM MST (02:44 UTC)
Expired
Aug 31, 2015, 10:45 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 44 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 8:04 PM MSTFLOOD1 Ne Downtown Phoenix, AZ4 INCHES OF WATER ON I-10 AT 7TH ST.
Aug 31, 8:20 PM MSTFLOOD1 Nne Downtown Phoenix, AZDECK PARK TUNNEL FLOODED. NUMEROUS DRIVERS STRANDED IN TUNNEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2659 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WGUS55 KPSR 010244
FFWPSR
AZC013-010545-
/O.NEW.KPSR.FF.W.0016.150901T0244Z-150901T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
744 PM MST MON AUG 31 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1045 PM MST
    
* AT 743 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. OVER ONE INCH OF RAIN HAS 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY WEST 
  OF DOWNTOWN PHOENIX ALONG I-10 AND I-17.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARIZONA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 11206 3346 11205 3345 11209 3345 11213
      3351 11212

$$

18
4 follow-up statements
438 
WGUS75 KPSR 010313
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST MON AUG 31 2015

AZC013-010545-
/O.CON.KPSR.FF.W.0016.000000T0000Z-150901T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
813 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...

AT 812 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OVER TWO INCHES 
OF RAIN HAVE ALREADY FALLEN. SEVERAL ROADS INCLUDING THE I-17 RAMP 
TO I-10 HAS BEEN CLOSED. FLASH FLOODING WILL CONTINUE FOR THE NEXT 
SEVERAL HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARIZONA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 11206 3346 11205 3345 11209 3345 11213
      3351 11212

$$

18
254 
WGUS75 KPSR 010356
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
856 PM MST MON AUG 31 2015

AZC013-010545-
/O.CON.KPSR.FF.W.0016.000000T0000Z-150901T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
856 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...

AT 854 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS HAS ENDED 
ACROSS THE WARNED AREA. HOWEVER...OVER TWO INCHES OF RAIN HAVE 
LOCALLY FALLEN. FLASH FLOODING WAS OCCURRING WITH SEVERAL ROADS 
INCLUDING BOTH RAMPS FROM I-17 TO I-10 CLOSED. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARIZONA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 11206 3346 11205 3345 11209 3345 11213
      3351 11212

$$

18
991 
WGUS75 KPSR 010511
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1011 PM MST MON AUG 31 2015

AZC013-010545-
/O.CON.KPSR.FF.W.0016.000000T0000Z-150901T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1011 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...

AT 1010 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED ACROSS 
THE WARNED AREA. HOWEVER...FLASH FLOODING IS OCCURRING WITH SEVERAL 
ROAD CLOSURES IN CENTRAL PHOENIX.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARIZONA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 11206 3346 11205 3345 11209 3345 11213
      3351 11212

$$

18
457 
WGUS75 KPSR 010544
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1044 PM MST MON AUG 31 2015

AZC013-010553-
/O.EXP.KPSR.FF.W.0016.000000T0000Z-150901T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1044 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN MARICOPA COUNTY WILL
EXPIRE AT 1045 PM MST...

THE HEAVY RAIN HAS ENDED...HOWEVER SEVERAL LOW LYING ROADS MAY STILL 
BE CLOSED DUE TO HIGH WATER. AN AREAL FLOOD WARNING IS IN EFFECT 
UNTIL 145 AM.

LAT...LON 3350 11206 3346 11205 3345 11209 3345 11213
      3351 11212

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:33 PM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 31, 2:33 PM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
233 PM MST MON AUG 31 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT ACROSS THE
PHOENIX AREA AND POINTS EAST...ALTHOUGH A SLIGHT DRYING TREND IS
EXPECTED BY THE MIDDLE OF THE WEEK. MOISTURE IS EXPECTED TO RETURN TO
THE AREA LATE IN THE WEEK WITH ADDITIONAL SHOWERS/STORMS POSSIBLE
FRIDAY THROUGH THE WEEKEND. A GRADUAL COOLING TREND IS ALSO
ANTICIPATED THIS WEEK THROUGH THURSDAY.

&&

.DISCUSSION...
LATEST STREAMLINE ANALYSIS SHOWS THAT THE RIDGE HAS DRIFTED SLIGHTLY
TO THE EAST...BUT OVERALL VERY LITTLE HAS CHANGED SYNOPTICALLY OVER
THE PAST FEW DAYS. INTERESTING TO NOTE THAT THE NCAR ENSEMBLE PICKED
UP ON THE MORNING ACTIVITY ACROSS GILA COUNTY AND CONSEQUENTLY MORE
WEIGHT WAS ASSIGNED TO THIS GUIDANCE THROUGH THE EVENING.

OTHER CONVECTIVE ALLOWING GUIDANCE CONTINUES TO SUGGEST THAT
ISOLATED/SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
PHOENIX AREA AND POINTS EASTWARD THIS EVENING...AIDED BY SUFFICIENT
LOW-LEVEL MOISTURE...BOUNDARY PROPAGATION FROM THE SOUTH AND
RELATIVELY COOL TEMPERATURES ALOFT ASSOCIATED WITH A TROUGH TO THE
WEST. LATEST ACARS SOUNDINGS SHOW THAT STEERING FLOW HAS VEERED
SLIGHTLY TO THE SOUTHWEST...WHICH AT LEAST CONCEPTUALLY SHOULD FOCUS
ACTIVITY SOMEWHAT FURTHER EAST THAN IN PREVIOUS NIGHTS. A WARM LAYER
NEAR 700 MB IS ALSO EVIDENT...WHICH IS LIKELY RESULTING IN
CONSIDERABLE CONVECTIVE INHIBITION AND MOSTLY CLEAR SKIES ACROSS THE
PHOENIX AREA.

U OF A WRFS HAVE PERFORMED WELL THE PAST FEW EVENINGS AND AGAIN
INDICATE THAT SCATTERED ACTIVITY IS POSSIBLE ACROSS THE PHOENIX AREA.
FORECAST POPS WERE INCREASED TO 20-30 PERCENT ACROSS PORTIONS OF
SOUTH-CENTRAL AZ FOR TONIGHT. MOST AREAS WILL NOT SEE MEASURABLERAINFALL...THOUGH
LIGHTNING...GUSTY WINDS AND AREAS OF BLOWING DUST ARE MORE PROBABLE.

&&

.PREVIOUS DISCUSSION...
FORECAST CONFIDENCE TUESDAY THROUGH THURSDAY IS LOW. DETERMINISTIC
GUIDANCE TAKEN AT FACE VALUE WOULD SUGGEST A DOWNWARD TREND IN STORMS
THROUGH MID WEEK...HOWEVER PROBABILISTIC TOOLS SUGGEST THE BL WILL
REMAIN MOIST WITH MODEST INSTABILITY ACROSS THE REGION. OF COURSE THE
MISSING INGREDIENT IS A TRIGGER TO KICK OFF STORMS IN THE FIRST PLACE
AND NONE OF THE DETERMINISTIC GUIDANCE INDICATE MUCH IN THE WAY OF
INVERTED TROUGHS OR LARGER SCALE FEATURES. WILL HANG ONTO SOMEWHAT
ELEVATED POPS /HIGHER THAN CLIMO/ THROUGH MID WEEK ON THE PREMISE
THAT STORMS WILL BE TRIGGERED BY COLLIDING OUTFLOWS.

FORECAST CONFIDENCE ISN'T MUCH HIGHER LATER IN THE FORECAST PERIOD.
IT WOULD APPEAR THAT MOISTURE WILL BE DRAWN INTO THE REGION FROM THE
TROPICS LATE IN THE WEEK /FRIDAY-SATURDAY/ ALTHOUGH EXACTLY WHERE
THIS AXIS OF DEEPEST MOISTURE RESIDES IS STILL UP FOR DEBATE.
00Z DETERMINISTIC GFS AND ECMWF SUGGEST ANOMALOUSLY HIGH PWATS AND
MIXING RATIOS WILL OVERSPREAD MUCH OF THE DESERT SOUTHWEST WHEREAS
GEFS AND NAEFS KEEP THIS MOISTURE SOUTH OF THE INTERNATIONAL BORDER
AND SHIFT IT TOWARD THE AZ/NM BORDER. GIVEN THE MAGNITUDE OF THE
700-300MB FLOW DURING THIS TIME PERIOD /AROUND 30-40KTS/...I'M
SKEPTICAL THE MOISTURE WILL REMAIN CONFINED TO THE BORDER AND POINTS
SOUTH. DEWPOINTS HAVE BEEN BUMPED UP LATE IN THE WEEK AND POPS HAVE
ALSO BEEN ELEVATED A BIT OVER INHERITED VALUES /MORE IN LINE WITH
CLIMO/. COULD END UP SEEING ELEVATED RAIN CHANCES LATE IN THE WEEK
INTO THE WEEKEND...BUT COULD JUST AS EASILY SEE INCREASE CLOUD COVER
AND DRY CONDITIONS DEPENDING ON WHERE THE MOISTURE AXIS POSITIONS
ITSELF. THUS CONFIDENCE IN PRECIP CHANCES IS LOW. FAIRLY HIGH
CONFIDENCE IN LOWER TEMPERATURES LATE IN THE WEEK WITH SOME OF THE
RAW UN-CORRECTED GUIDANCE POINTING TO HIGHS IN THE UPPER 90S. LOWERED
TEMPERATURES A FEW DEGREES FROM FRIDAY ONWARD ACCORDINGLY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

WEATHER CONDITIONS SIMILAR TO THOSE OBSERVED OVER THE WEEKEND ONLY
SLIGHTLY SHIFTED A LITTLE FURTHER TO THE EAST. SO RESULTING FORECAST
FOR THE PHOENIX AREA TERMINALS WILL BE AGAIN FOR AT LEAST VCTS FOR A
PERIOD THIS EVENING...WITH OUTFLOW INTRUSIONS TO COME BEFORE ANY
THUNDER DEVELOPMENT. THINKING THAT ANY OUTFLOW WIND SHIFTS COULD
OCCUR AROUND 01/02Z OR SO...WITH CB AND TS/RA DEVELOPMENT POSSIBLY
FOLLOWING OVER THE REMAINDER OF THE EVENING HOURS. DEBRIS CLOUDINESS
AND A STRAY SHOWER COULD LINGER BEYOND MIDNIGHT BEFORE CONDITIONS
SCATTER OUT TOWARDS THE AM HOURS.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

PASSING MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO DRIFT
NORTHEASTWARD AS SUBTLE TROUGHING ALOFT REMAINS OVER SOUTHEAST CA.
DAYTIME WINDS FOR KIPL TO STAY MOSTLY VRB BEFORE TAKING UP TYPICAL
SUNDOWNER WESTERLIES IN THE EVENING. ELEVATED SOUTHERLY BREEZES TO
PERSIST FOR KBLH WITH SOME AFTN GUSTINESS JUST SHY OF 20KTS OR SO.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A LOW PRESSURE SYSTEM ACROSS THE PACIFIC NORTHWEST WILL DISPLACE THE
MONSOON HIGH SLIGHTLY TO THE SOUTH AND EAST THROUGH THE WEEK. THE
TREND WILL BE TOWARDS COOLER CONDITIONS ACROSS THE DESERT SOUTHWEST
WITH HIGH TEMPERATURES NEAR OR SLIGHTLY BELOW SEASONAL NORMALS EACH
DAY. HOWEVER SUFFICIENT MOISTURE WILL LINGER ACROSS EASTERN ARIZONA
TO KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS FROM PHOENIX EAST
WEDNESDAY INTO THURSDAY. MINIMUM RH VALUES WILL FALL BELOW 15
PERCENT WEDNESDAY AND THURSDAY ACROSS SOUTHEAST CALIFORNIA WITH
VALUES ABOVE 15 PERCENT EXPECTED EAST OF THE LOWER COLORADO RIVER.
FOR FRIDAY INTO THE WEEKEND...LATEST GUIDANCE MORE INSISTENT UPON A
RETURN TO DEEPER MOISTURE...HIGHER HUMIDITY AND BETTER RAIN
CHANCES...PARTICULARLY ACROSS SOUTH CENTRAL ARIZONA.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...NOLTE
FIRE WEATHER...CB/HIRSCH

In the hours before

Special weather statement, Aug 31, 6:23 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
623 PM MST MON AUG 31 2015

AZZ028-010200-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
623 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PINAL COUNTY

UNTIL 700 PM MST

AT 622 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
SOUTH OF FLORENCE...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND LOCALLY DENSE BLOWING DUST WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...COOLIDGE AIRPORT AND VALLEY FARMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3305 11151 3317 11120 3307 11120 3290 11144
      3290 11145
TIME...MOT...LOC 0122Z 176DEG 9KT 3297 11131

18
Special weather statement, Aug 31, 6:57 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
657 PM MST MON AUG 31 2015

AZZ023-028-010230-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
657 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES

UNTIL 730 PM MST

AT 657 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAVEEN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...AVONDALE...TOLLESON...LAVEEN...PHOENIX INTERNATIONAL
RACEWAY...SOUTH MOUNTAIN PARK...DOWNTOWN PHOENIX...SOUTH PHOENIX AND
KOMATKE.

LAT...LON 3325 11217 3334 11234 3352 11223 3341 11199
TIME...MOT...LOC 0157Z 214DEG 16KT 3337 11220

18
Special weather statement, Aug 31, 6:59 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
659 PM MST MON AUG 31 2015

AZZ024-028-010230-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
659 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PINAL COUNTY

UNTIL 730 PM MST

AT 659 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND LOCALLY DENSE BLOWING DUST WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...COOLIDGE...MAGMA...COOLIDGE AIRPORT AND VALLEY FARMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3302 11157 3328 11145 3313 11111 3304 11123
      3292 11142
TIME...MOT...LOC 0159Z 222DEG 15KT 3306 11141

18
Special weather statement, Aug 31, 7:01 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
701 PM MST MON AUG 31 2015

AZZ024-010230-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
701 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY

UNTIL 730 PM MST

AT 701 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLOBE...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLOBE...CENTRAL HEIGHTS-MIDLAND CITY AND CUTTER.

LAT...LON 3324 11072 3330 11086 3346 11079 3336 11053
TIME...MOT...LOC 0201Z 222DEG 6KT 3332 11075

18
Special weather statement, Aug 31, 7:23 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
723 PM MST MON AUG 31 2015

AZZ024-028-010300-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
723 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PINAL COUNTY

UNTIL 800 PM MST

AT 723 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLORENCE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...FLORENCE JUNCTION...MAGMA...QUEEN VALLEY AND GOLD CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3297 11135 3308 11156 3338 11148 3319 11107
TIME...MOT...LOC 0223Z 212DEG 15KT 3311 11141

18
Special weather statement, Aug 31, 7:37 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
737 PM MST MON AUG 31 2015

AZZ023-010300-
GREATER PHOENIX AREA AZ-
737 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MARICOPA COUNTY

UNTIL 800 PM MST

AT 736 PM MST...DOPPLER RADAR WAS TRACKING A STRONG OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM NEAR PAPAGO PARK TO SKY HARBOR AIRPORT
TO SOUTH PHOENIX...AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS OUTFLOW BOUNDARY.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...TEMPE...SKY HARBOR AIRPORT...ARIZONA MILLS MALL...MESA
RIVERVIEW MALL...ARIZONA STATE UNIVERSITY...TEMPE MARKETPLACE...
PAPAGO PARK...SOUTH PHOENIX...DOWNTOWN SCOTTSDALE AND GUADALUPE.

LAT...LON 3347 11183 3339 11188 3334 11199 3339 11212
      3344 11205 3351 11196
TIME...MOT...LOC 0236Z 279DEG 11KT 3346 11198 3342 11200 3340 11205

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:01 PM MSTBlowing Dust AdvisoryPSR59 min
Aug 31, 6:23 PM MSTSpecial Weather StatementPSRPinal37 min
Aug 31, 6:57 PM MSTSpecial Weather StatementPSRMaricopa33 min
Aug 31, 6:59 PM MSTSpecial Weather StatementPSRPinal31 min
Aug 31, 7:01 PM MSTBlowing Dust AdvisoryPSR59 min
Aug 31, 7:01 PM MSTSpecial Weather StatementPSRGila29 min
Aug 31, 7:10 PM MSTSevere Thunderstorm WarningPSRMaricopa35 min
Aug 31, 7:23 PM MSTSpecial Weather StatementPSRPinal37 min
Aug 31, 7:29 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 31, 7:31 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 31, 7:37 PM MSTSpecial Weather StatementPSRMaricopa23 min
Aug 31, 7:46 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Aug 31, 7:49 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Aug 31, 7:55 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 31, 8:02 PM MSTSpecial Weather StatementPSRPinal43 min
Aug 31, 8:08 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 31, 8:17 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal28 min
Aug 31, 8:31 PM MSTAreal Flood AdvisoryPSRMaricopa119 min
Aug 31, 8:34 PM MSTSpecial Weather StatementPSRMaricopa41 min
Aug 31, 8:40 PM MSTSevere Thunderstorm WarningPSRMaricopa35 min
Aug 31, 8:43 PM MSTSpecial Weather StatementPSR47 min
Aug 31, 8:53 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 31, 9:10 PM MSTSpecial Weather StatementPSR50 min
Aug 31, 9:14 PM MSTSpecial Weather StatementPSRPinal31 min
Aug 31, 9:32 PM MSTAreal Flood AdvisoryPSRPinal118 min
Aug 31, 9:38 PM MSTSpecial Weather StatementPSR52 min
Aug 31, 9:58 PM MSTFlash Flood WarningPSRPinal3 hr
Aug 31, 10:42 PM MSTAreal Flood WarningPSRMaricopa3 hr

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.